Have been on phenytoin and phenobarbitone for grand mal for 45 years - successfully but now have neuropathy and have been advised to switch to keppra 500mcg.How should this changeover be done to minimise rebound seizure?
Can not give you a specific answer but can tell you from years of taking many different meds for different illnesses that making sure each med change is run by each Doctor you see. They do not talk to each other like I think they should. You have the final say in the decision and it is your health that you are in control of. Best of luck and God bless you.
First of all NEVER go off of a anti-convulsant abruptly. Always taper off such as, say you take 5 a day. Then maybe your Dr. might have you take 4 a day and one of whatever drug he wants you on for maybe a week or two. Then perhaps take 3 a day and two of the other drug etc. etc. etc. Something like that but then I'm no Dr. I know my Dr. does something like this depending on the drug, and it takes about a month to make the switch completely without any adverse reactions. Have your Dr. sit down and make a schedule out for you so you hopefully can avoid seizure activity. Talk to your Dr., that's what you pay him for!
Best of luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 2 answers
Posted 5 Jun 2012 • 1 answer
Posted 16 Mar 2013 • 2 answers
Posted 1 Oct 2013 • 1 answer
Posted 13 Jun 2016 • 0 answers